MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 7-8 RT10; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 7-8 RT10; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74023272
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference case (b)(4).
 
Event or Problem Description
It was reported that, after a tka procedure performed on (b)(6) 2010, the post of a journey articular insert bcs standard 7-8 right 10mm broke off.A revision surgery was carried out on (b)(6) 2024 to address this event.Further complications were not reported.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation stated that, as of the date of the medical investigation, the requested clinical documentation had not been provided; therefore, a definitive contributing clinical factor cannot be concluded.It is unknown if the patient experienced a precipitating traumatic (or other) contributing event and the current patient status is unknown.The patient impact beyond the reported post fracture and subsequent revision cannot be determined based on the limited information provided.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that the implant can break or become damaged as a result of strenuous activity or trauma.This has been identified as a warning and precaution.A review of the risk management file revealed this failure mode was previously identified.A review of previous actions concluded that there is a higher than expected risk of revision surgery for the first generation of journey bcs systems.It was recommended to undertake a field safety corrective action to inform surgeons of the higher expected risk of revision, and ensure clear communication that the device should only be used for polyethylene exchange revision of journey bcs total knee constructs where the femoral component and tibial baseplate are well fixed.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include patient anatomy, abnormal loading of limb and/or excessive forces.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Additional information: h7, h9.

Brand Name
JOURN ART INS BCS STD 7-8 RT10
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19057129
Report Number1020279-2024-00690
Device Sequence Number6272051
Product Code JWH
UDI-Device Identifier03596010555281
UDI-Public03596010555281
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2018
Device Catalogue Number74023272
Device Lot Number08DM21967
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer04/29/2024
Initial Report FDA Received Date04/07/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/25/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0003-2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown